Thunderstorm Wind, Waupaca
- When
- June 1, 1:55 PM CST
- Where
- Waupaca County, New London
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.380, -88.750
Thunderstorm winds downed tree limbs throughout New London.
Thunderstorms formed in a warm and humid airmass. Isolated wet microbursts from the storms produced winds of 55 to 60 mph that snapped and uprooted trees in eastern Waupaca County, southern Oconto County and southwest Winnebago County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms formed in a warm and humid airmass. Isolated wet microbursts from the storms produced winds of 55 to 60 mph that snapped and uprooted trees in eastern Waupaca County, southern Oconto County and southwest Winnebago County. Heavy rainfall caused street flooding in Outagamie County, southern Winnebago County and southern Calumet County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 1, 11:19 AM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1219 PM CDT SUN JUN 1 2014 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 405 AM CDT SUN JUN 1 2014 SHOWERS AND THUNDERSTORMS WERE OCCURRING AT 09Z THIS MORNING IN ASSOCIATION WITH TWO UPPER JETS MOVING ACROSS NORTHERN WISCONSIN AND UPPER MICHIGAN. THAT SHOULD MOVE EAST OF THE AREA BY MIDDAY BUT THERE ARE SEVERAL JET STREAKS UPSTREAM THAT WILL PROVIDE UPPER SUPPORT FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A MORE SIGNIFICANT UPPER JET IS FORECAST TO LIFT NORTHEAST FROM IOWA ACROSS WISCONSIN MONDAY AND GENERATE ADDITIONAL THUNDERSTORM ACTIVITY. HEAVY RAINFALL SEEMS TO BE THE MAIN THREAT WITH THE STORMS OVER THE NEXT TWO DAYS AS MIDDLE LEVEL WINDS...INSTABILITY AND SHEAR ARE MODEST AND TEMPERATURES ALOFT ARE NOT THAT COLD. SO WE EXPECT THAT SOME STORMS WILL PRODUCE WIND GUSTS TO 40 MPH AND RAINFALL RATES OF AN INCH AN HOUR. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 405 AM CDT SUN JUN 1 2014 MDLS ARE FAIRLY SIMILAR IN THE LARGE-SCALE WITH AN ERN PACIFIC UPR RDG...WRN NOAM WEAK UPR TROF AND A LOW AMPLITUDE FLOW EAST OF THE CONTINENTAL DIVIDE. PCPN CHCS FOR NE WI WL BE TIED TO WEAK SYSTEMS EJECTING OUT OF THE UPR TROF AND MOVING ACROSS THE NRN TIER OF STATES. MAIN QUESTION TO BE WHETHER ANY OF THESE SYSTEMS CAN OVERCOME A DRY AIR FEED INTO WI FROM A HUDSON BAY HI PRES. TEMPS APPEAR TO AVERAGE JUST A TICK BELOW NORMAL FOR THE LATTER PART OF THE WEEK. SHORTWAVE TROF MOVES INTO THE WRN GREAT LAKES MON NGT AND HELPS TO PUSH A CDFNT THRU THE FCST AREA MAINLY DURING THE OVRNGT HOURS. STRONGEST FORCING APPEARS TO PASS TO OUR NORTH IN ASSOCIATION WITH THE PRIMARY SHORTWAVE...BUT ENUF INSTABILITY STILL AROUND TO CONT THE MENTION OF TSTMS. EXPECT PCPN TO DIMINISH A BIT ONCE THE CDFNT SWINGS THRU AND WL TRY TO SHOW THIS IN THE GRIDS. ENUF CLOUDS AROUND THRU THE NGT TO KEEP TEMPS FROM FALLING TOO MUCH DESPITE THE ONSET OF WEAK CAA. LOOK FOR MIN TEMPS TO RANGE FROM THE MID TO UPR 50S NORTH...LWR 60S OVER MUCH OF CNTRL/E-CNTRL WI. LINGERING WRAP-AROUND MOISTURE...COUPLED WITH WEAKENING CYCLONIC FLOW...COULD BRING A FEW SHWRS TO PARTS OF THE FCST AREA ON TUE. BEST CHC WOULD BE NRN WI...PRIMARILY DURING THE MORNING HOURS WITH SLGT CHCS FOR THE REST OF THE FCST AREA. PREFER THE COOLER SIDE OF GUIDANCE FOR MAX TEMPS SINCE ANY DECREASE IN CLOUDS WOULD NOT OCCUR UNTIL LATER IN THE DAY. THIS WOULD BRING READINGS INTO THE UPR 60S TO LWR 70S NORTH...LWR TO MID 70S CNTRL/E-CNTRL WI. DUE TO A SPRAWLING UPR HI SITUATED OVER THE S-CNTRL CONUS...THE OLD CDFNT IS EXPECTED TO STALL ACROSS THE CNTRL PLAINS/MIDWEST AND BE THE FOCAL POINT FOR NEW SHWRS/TSTMS TUE NGT. THE MDLS HINT AT A MCS COMPLEX WL DEVELOP WITH A POTENTIAL FOR SEVERE STORMS AND VERY HEAVY RAINFALL. OTHER THAN THE NAM...THE OTHER MDLS KEEP THIS FEATURE SOUTH AND WEST OF THE FCST AREA...SO HAVE OPTED TO ONLY MENTION A SLGT CHC POP FOR OUR SRN TIER OF COUNTIES. THIS COMPLEX IS FCST TO TRACK EAST TOWARD SRN SECTIONS OF THE GREAT LAKES ON WED...BUT THERE ARE STILL QUESTIONS AS TO THE NRN EXTENT OF THE PCPN. ECMWF/GEM JUST BRUSH OUR SRN COUNTIES...WHILE THE GFS TAKES A MORE NRN TRACK AND BRINGS PCPN CHCS TO MOST OF NE WI. BASED ON WHERE THE STALLED BOUNDARY TO BE LOCATED (CNTRL SECTIONS OF IL AND INDIANA)...PREFER THE ECMWF/GEM SOLUTION...THUS WL KEEP NRN WI DRY AND KEEP CHC POPS FOR THE SOUTH. THE WRN GREAT LAKES REGION TO THEN FALL UNDER THE INFLUENCE OF A WEAK HUDSON BAY HI PRES STARTING WED NGT THRU THU. HAVE CONTINUED TO IGNORE THE GFS WHICH FOR SOME REASON LIFTS THE OLD BOUNDARY NORTH AGAIN AND TRIES TO GENERATE MORE PCPN FOR WI. IF ANYTHING... THE MCS SHOULD HAVE SHOVED THE BOUNDARY FARTHER SOUTH TOWARD THE OHIO RIVER VALLEY. THEREFORE...HAVE KEPT THIS PERIOD DRY WITH TEMPS A FEW DEGS BELOW NORMAL. THE END OF THE WEEK WL SEE A DEVELOPING BATTLE BETWEEN THE HUDSON BAY HI AND INCOMING MOISTURE TRANSPORT AHEAD OF A CDFNT SLOWLY MOVING ACROSS THE NRN PLAINS/UPR MS VALLEY. EARLY INDICATIONS ARE FOR THE SFC HI TO HOLD THRU SAT...SO HAVE CONTINUED TO RUN WITH A DRY FCST FOR BOTH FRI AND SAT. TEMPS ARE FCST TO RETURN CLOSER TO SEASONAL NORMALS BY NEXT WEEKEND. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1219 PM CDT SUN JUN 1 2014 PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT 24 HOURS. GENERALLY VFR WEATHER IS EXPECTED OUTSIDE OF THE THUNDERSTORM ACTIVITY AND IFR CONDITIONS WITHIN ANY STORMS. PLENTY OF MVFR CIGS OVER NORTHWEST AND NORTH-CENTRAL WISCONSIN AT THE MOMENT...AND WITH PRECIPITATION MOST WIDESPREAD IN THIS AREA...TOUGH TO TIME IF AND WHEN A RETURN TO VFR WILL OCCUR. INCREASING LOW LEVEL MOISTURE WILL PRODUCE LOWER CIGS AND VSBYS TONIGHT AND MONDAY MORNING. AFTER THIS AFTERNOON...THE BEST GUESS FOR THE NEXT ROUND OF WIDESPREAD THUNDERSTORMS WILL TAKE PLACE MONDAY MORNING. SMALL HAIL AND GUSTY WINDS POSSIBLE WITHIN ANY THUNDERSTORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......KALLAS AVIATION.......MPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 353 AM CDT SUN JUN 1 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 353 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...THOUGH SOME STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND A QUICK INCH OR MORE OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY INTO MONDAY NIGHT AS LOW PRESSURE MOVES FROM THE PLAINS STATES INTO NORTHERN SECTIONS OF THE GREAT LAKES. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ON MONDAY...THE MAIN THREAT DURING THE PERIOD SHOULD BE GUSTY WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-020900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 353 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME TODAY AND TONIGHT. WHILE SEVERE STORMS ARE NOT EXPECTED SOME OF THE STORMS COULD PRODUCE GUSTY WINDS THAT COULD BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED MONDAY INTO MONDAY NIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. DENSE MARINE FOG IS ALSO POSSIBLE AT TIMES EARLY THIS WEEK. RDM/AK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
912 AM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 7 W MERRILL 45.18N 89.82W
06/01/2014 M1.50 INCH LINCOLN WI PUBLIC
&&
SACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1233 PM CDT SUN JUN 1 2014 WIZ031-037-011830- SHAWANO-WAUPACA- 1233 PM CDT SUN JUN 1 2014 ...STRONG THUNDERSTORM MOVING INTO NORTHEAST WISCONSIN... AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL WAUPACA COUNTY... MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SPLIT ROCK AND TIGERTON BY 1240 PM CDT... MARION BY 1245 PM CDT... CAROLINE BY 1255 PM CDT... TILLEDA AND LEOPOLIS BY 105 PM CDT... LYNDHURST BY 120 PM CDT... GRESHAM BY 125 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KIECKBUSCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 122 PM CDT SUN JUN 1 2014 WIZ030-035-036-011945- MARATHON-PORTAGE-WOOD- 122 PM CDT SUN JUN 1 2014 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER WOOD COUNTY...MOVING NORTHEAST AT 35 MPH. TORRENTIAL DOWNPOURS...ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING...ARE EXPECTED WITH THESE STORMS AS THEY MOVE THROUGH WOOD...NORTHWEST PORTAGE AND SOUTHEAST MARATHON COUNTIES. LOCALIZED FLOODING IS POSSIBLE... ESPECIALLY IN URBAN AREAS. LOCATIONS IMPACTED INCLUDE... SANDHILL WILDLIFE AREA... SCRANTON... BABCOCK... VEEDUM... CRANMOOR... PITTSVILLE... DEXTERVILLE... NORTH WOOD COUNTY PARK... WALKER... NEKOOSA... BETHEL... POWERS BLUFF COUNTY PARK... VESPER... PORT EDWARDS... ARPIN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KIECKBUSCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 139 PM CDT SUN JUN 1 2014 WIZ020-021-031-037-038-074-012000- MENOMINEE-NORTHERN OCONTO COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN OCONTO COUNTY-WAUPACA- 139 PM CDT SUN JUN 1 2014 ...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST WISCONSIN... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EXTENDING FROM CLINTONVILLE TO SHAWANO TO BREED...MOVING NORTHEAST AT 30 MPH. TORRENTIAL DOWNPOURS...ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CAROLINE... DEER CREEK WILDLIFE AREA... PELLA... LEOPOLIS... EMBARRASS... ADAMS BEACH... NAVARINO WILDLIFE AREA... BELLE PLAINE... LUNDS... THORNTON... LANDSTAD... SHAWANO... RED RIVER... COLLEGE OF MENOMINEE NATION... SHAWANO LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KIECKBUSCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
06/01/2014 M45.00 MPH WOOD WI ASOS
&&
SACPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
207 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
06/01/2014 M45 MPH WAUPACA WI AWOS
&&
SACThe Green Bay radar (KGRB), 52 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
4 heavy rain, 3 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds downed tree limbs throughout New London.
Approximately 40 oak trees were uprooted near Rush Lake as a thunderstorm produced a wet microburst in southwest Winnebago County.
Heavy rainfall from thunderstorms caused street flooding in Black Creek, at the intersection Main Street and Oak Street.
Heavy rainfall from thunderstorms caused street flooding north of Fisk, near the intersection of Highway 91 and FF.
Thunderstorms produced multiple rounds of heavy rainfall during the late afternoon hours. The heavy rain caused street flooding east of Chilton, near the intersection of Highway 51 and T.
Thunderstorms produced multiple rounds of heavy rainfall during the late afternoon hours. Runoff from a recently plowed field left 10 inches of mud covering the road southeast of Chilton, near the intersection of Highway 57 and Redwood Road.
Thunderstorms produced nickel size hail at the intersection of Highway 29 and Highway 22.
Thunderstorm winds snapped 2 pine trees and a flag pole near Sobieski.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521429, 521430, 528848, 528844, 528865, 528868, 521428, 521431.